Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 3, 2012, 2:48 PM CST. It took effect at Jan 3, 2012, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2012, 2:48 PM CST (20:48 UTC)
- In effect from
- Jan 3, 2012, 6:00 PM CST
- Expired
- Jan 4, 2012, 4:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
994 WHUS73 KMKX 032048 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 248 PM CST TUE JAN 3 2012 ...BLUSTERY WINDS THIS EVENING INTO TONIGHT... .AN APPROACHING TROUGH WILL TIGHTEN THE PRESSURE GRADIENT ACROSS SOUTHERN LAKE MICHIGAN LATE THIS AFTERNOON AND INTO THE EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE...WITH GUSTY CONDITIONS LIKELY DURING THE EVENING AND INTO THE OVERNIGHT HOURS...PARTICULARLY TOWARD OPEN WATERS. LMZ643>646-040500- /O.NEW.KMKX.SC.Y.0002.120104T0000Z-120104T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 248 PM CST TUE JAN 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST WEDNESDAY. * WINDS: SOUTH TO SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
3 follow-up statements
599 WHUS73 KMKX 040329 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 929 PM CST TUE JAN 3 2012 ...BLUSTERY WINDS THIS EVENING INTO TONIGHT... .A TIGHT THE PRESSURE GRADIENT ACROSS SOUTHERN LAKE MICHIGAN LATE THIS EVENING WILL RELAX AS AN APPROACHING TROUGH CROSSES THE REGION AFTER MIDNIGHT. GUSTY SOUTH TO SOUTHWEST WINDS WILL DECREASE DURING THE OVERNIGHT HOURS...FALLING BELOW CRITERIA EARLY IN THE MORNING. LMZ643>646-041000- /O.CON.KMKX.SC.Y.0002.000000T0000Z-120104T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 929 PM CST TUE JAN 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY. * WINDS: SOUTH TO SOUTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...EASING TO 10 TO 15 KNOTS AFTER 2 AM. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
505 WHUS73 KMKX 040851 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 251 AM CST WED JAN 4 2012 ...WINDS DIMINISHING EARLY THIS MORNING... .AS A TROUGH OF LOW PRESSURE MOVES ACROSS LAKE MICHIGAN EARLY THIS MORNING THE BRISK SOUTHWEST WINDS WILL BECOME NORTHWEST AND DECREASE DURING...FALLING BELOW SMALL CRAFT CRITERIA. LMZ643>646-041000- /O.CON.KMKX.SC.Y.0002.000000T0000Z-120104T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 251 AM CST WED JAN 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING. * WINDS: SOUTH TO SOUTHWEST AT 10 TO 20 KNOTS WITH GUSTS...EASING TO 10 TO 15 KNOTS AFTER 4 AM. * WAVES: 2 TO 4 FEET...UP TO 5 FEET TOWARD OPEN WATERS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
029 WHUS73 KMKX 041005 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 405 AM CST WED JAN 4 2012 ...WINDS DIMINISHING EARLY THIS MORNING... .AS A TROUGH OF LOW PRESSURE MOVES ACROSS LAKE MICHIGAN EARLY THIS MORNING THE BRISK SOUTHWEST WINDS WILL BECOME NORTHWEST. WINDS HAVE DECREASED BELOW SMALL CRAFT CRITERIA. LMZ643>646-041115- /O.EXP.KMKX.SC.Y.0002.000000T0000Z-120104T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 405 AM CST WED JAN 4 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WAVES MAY STILL BE NEAR 4 FEET TOWARD OPEN WATERS...BUT WINDS AND WAVES SHOULD CONTINUE TO DECREASE THIS MORNING. $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 12:12 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 3, 12:12 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1212 PM CST TUE JAN 3 2012 .UPDATE...CIRRUS BLOWING ACROSS WISCONSIN IN UPPER LEVEL NORTHWEST FLOW. RUC PROGS SHOW APPROACHING POCKETS OF DIVERGENCE AND HIGHER RH IN 500-300MB LAYER...SUGGESTING THE CIRRUS OVER EASTERN MN/WESTERN WI WILL CONTINUE TO MOVE OUR WAY. THUS...KEPT THE PREVIOUS CLOUD TREND. MORNING TEMP TREND WAS TOO SLOW TO WARM OVER THE BARE GROUND OF THE SOUTHWEST CWA...SO ADJUSTED THE TREND INTO THE EARLY AFTERNOON. && .AVIATION/18Z TAFS/...MID AND HIGH LEVEL CLOUDS EXPECTED THROUGH TONIGHT AS SHORTWAVE ROLLS THROUGH...WITH BRIEF CLEARING BY MORNING. MOISTURE VERY LACKING IN THE LOWER LEVELS...SO NOT EXPECTING ANY PRECIP WITH THE WAVE. ANOTHER QUIET DAY EXPECTED WEDNESDAY...WITH ONLY MORE MID AND HIGH LEVEL CLOUDS MOVING IN LATE MORNING OR EARLY AFTERNOON. && .PREV DISCUSSION... /ISSUED 309 AM CST TUE JAN 3 2012/ TODAY AND TONIGHT...FORECAST CONFIDENCE HIGH. LARGE MID/UPPER LEVEL TROUGH OVER THE EASTERN U.S. WITH A MID/UPPER LEVEL RIDGE EXTENDING INTO WISCONSIN THIS AFTERNOON. A SHORTWAVE IS THEN EXPECTED TO PUSH ACROSS MONTANA AND DROP SOUTHEAST ACROSS THE CENTRAL PLAINS...THAT EXTENDS INTO SOUTHEAST WISCONSIN LATE TONIGHT. THE SURFACE HIGH PRESSURE RIDGE WILL BE OVERHEAD THIS MORNING...BEFORE PUSHING EAST WITH A SOUTH FLOW AND WARM ADVECTION PATTERN BY NOON...AHEAD OF A TROUGH OVER THE PLAINS. MAIN FORECAST CONCERN IS WITH MID LEVEL CLOUDS ASSOCIATED WITH THE WARM AIR ADVECTION AND WEAK UPWARD MOTION. LOW LEVELS ARE DRY SO NO PRECIPITATION EXPECTED. MID LEVEL CLOUDS ARE AGAIN EXPECTED TONIGHT WITH THE APPROACHING SHORTWAVE. LIFT IS PRESENT...ESPECIALLY IN THE MID LAYERS...BUT DRY AIR BETWEEN 5 AND 12 THSD FT SHOULD PREVENT ANY PRECIPITATION. NAM FORECAST SOUNDINGS SHOW MUCH OF THE WARM AIR TO BE AROUND 6 TO 7 THSD FT...WITH A RATHER DEEP LOW LEVEL INVERSION. SOME INCREASE IN MOISTURE AROUND 4 THSD FT...BUT FORECAST SOUNDINGS DO NOT QUITE REACH SATURATION. SHORT TERM...WEDNESDAY THROUGH THURSDAY NIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH. COLD FRONT MOVES EAST OF THE REGION WEDNESDAY...WITH SHORT TERM MODELS BRINGING A VORTICITY MAXIMUM SOUTHEAST THROUGH NORTHERN WISCONSIN IN ITS WAKE. AREA FORECAST SOUNDINGS ONLY SHOW SOME MID LEVEL CLOUDS MOVING THROUGH THE REGION. HIGHS SHOULD STILL REACH THE MID 30S...ABOVE SEASONAL NORMALS. WARM AIR ADVECTION THEN TAKES HOLD OF THE REGION WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AS NORTHWEST FLOW ALOFT LINGERS. 1000/500MB THICKNESSES RISE FROM AROUND 540 DM AT 00Z THURSDAY...TO NEAR 550 DM BY 12Z FRIDAY. THE 00Z NAM RUN IS EVEN MORE AGGRESSIVE...WITH LOWER TO MID 550S DM THICKNESSES. SOUTH TO SOUTHWEST WINDS SHOULD ALLOW HIGH TEMPERATURES TO RISE INTO THE UPPER 30S TO LOWER 40S THURSDAY...WITH LOWS IN THE UPPER 20S TO LOWER 30S THURSDAY NIGHT. LONG TERM...FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM. COLD FRONT PUSHES EAST THROUGH THE AREA ON FRIDAY PER ECMWF AND GFS...WITH A DECENT VORTICITY MAXIMUM PUSHING THROUGH THE AREA FRIDAY NIGHT. AREA FORECAST SOUNDINGS FROM THE GFS ARE FAIRLY DRY DURING THIS PERIOD...SO THE DRY FORECAST WILL CONTINUE. COLD AIR ADVECTION LATER FRIDAY AND FRIDAY NIGHT WILL BRING COOLER BUT STILL ABOVE NORMAL TEMPERATURES. SECONDARY VORTICITY MAXIMUM SHIFTS SOUTHEAST THROUGH THE AREA SATURDAY...THEN SHITS EAST SATURDAY NIGHT. DRY AIRMASS PER GFS FORECAST SOUNDINGS LEADS TO CONTINUATION OF DRY FORECAST. TEMPERATURES REMAIN MILD. GFS/ECMWF BRING A SHORTWAVE TROUGH THROUGH THE REGION SUNDAY NIGHT...THEN SOUTHEAST ON MONDAY. DRY CONDITIONS ARE EXPECTED TO CONTINUE DURING THIS TIME. MILD TEMPERATURES SHOULD CONTINUE AS WARM AIR ADVECTION RETURNS BY MONDAY. AVIATION/12Z TAFS/... VFR CONDITIONS EXPECTED. AS SURFACE HIGH EXITS SOUTHEAST WISCONSIN BY AFTERNOON...WARM AIR ADVECTION ON SOUTH WINDS AHEAD OF AN APPROACHING TROUGH WILL GENERATE LIFT BUT MAINLY MID/UPPER LEVEL CLOUDS. THE TROUGH WILL MOVE ACROSS SOUTHERN WISCONSIN LATE TONIGHT...BUT ANY PRECIPITATION SHOULD FALL TO THE NORTH OF THE FORECAST AREA. MARINE... WINDS WILL CONTINUE TO DIMINISH AS A RIDGE OF HIGH PRESSURE MOVES ACROSS LAKE MICHIGAN BY NOON. SOUTH WINDS WILL INCREASE LATER THIS AFTERNOON...BUT SHOULD REMAIN BELOW SMALL CRAFT CRITERIA. THE TROUGH IS EXPECTED TO REACH LAKE MICHIGAN LATE TONIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...WIMBERLEY/DDV TODAY/TONIGHT AND AVIATION/MARINE...HENTZ WEDNESDAY THROUGH MONDAY...WOOD
Hazardous weather outlook, Jan 3, 9:19 AM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 919 AM CST TUE JAN 3 2012 WIZ046-047-051-052-056>060-062>072-040900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 919 AM CST TUE JAN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED THIS WEEK. LMZ643>646-040900- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 919 AM CST TUE JAN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA BY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND WAVES MAY REACH SMALL CRAFT CRITERIA THURSDAY NIGHT THROUGH SATURDAY AS LOW PRESSURE MOVES ACROSS THE GREAT LAKES REGION. HENTZ/DDV WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.